MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was returned to olympus for evaluation.The evaluation identified "deep cuts" to the probe unit rubber, broken elements, clogged air/water channel, and scratches on the ultrasound cord.The device was serviced and returned to the user facility.This mdr is being submitted retrospectively as part of a remediation effort related to recent system and process changes.A capa has been opened to manage the actions related to remediation of this issue and any required mdr reporting".
 
Event or Problem Description
The user facility reported via the service portal ultrasound-specific issues - defects of rotation or bending modules damaged to radial rubber material.The device was returned to olympus for evaluation.During evaluation, the pink probe unit was found to be severely damaged (deep cuts).There was no impact to the patient.It is unknown if the intended procedure was completed.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.A review of the device history record (dhr), and a review of the instructions for use (ifu) were conducted during this investigation.The ifu contains the following statements: ¿inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, sagging, deformation, excessive bending, forming objects or other irregularities.¿.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.Considering the year of manufacture of the equipment, there is a possibility of peeling due to deterioration over time.In addition, it is presumed that the phenomenon occurred due to the application of external force such as strong rubbing against the relevant part during normal use including reprocessing.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
Additional information was received from the user facility via email on 29dec2020.The issue occurred during reprocessing.The date this event is not available.It is not known how the defects and damage occurred.No information was provided regarding reprocessing methods or storage of device.There was no visual deformation noted on the bending section of the scope.A leak test is performed after each use of the scope.It is unknown if the device got stuck in a specific position.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11038984
Report Number8010047-2020-10674
Device Sequence Number1308077
Product Code ODG
UDI-Device Identifier04953170310546
UDI-Public04953170310546
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1